Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 8, 2012, 3:03 PM CST. It took effect at Jan 9, 2012, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2012, 3:03 PM CST (21:03 UTC)
- In effect from
- Jan 9, 2012, 12:00 AM CST
- Expired
- Jan 9, 2012, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
451 WHUS73 KGRB 082103 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CST SUN JAN 8 2012 ...INCREASING SOUTHWEST WINDS EXPECTED LATE TONIGHT... .AN APPROACHING DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CREATE A TIGHTENING PRESSURE GRADIENT AND BRING GUSTY SOUTHWEST WINDS MONDAY MORNING. LMZ521-522-541>543-090515- /O.NEW.KGRB.SC.Y.0003.120109T0600Z-120110T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 303 PM CST SUN JAN 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS BY DAYBREAK MONDAY. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
461 WHUS73 KGRB 090303 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 903 PM CST SUN JAN 8 2012 ...INCREASING SOUTHWEST WINDS EXPECTED LATE TONIGHT... .AN APPROACHING DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CREATE A TIGHTENING PRESSURE GRADIENT AND BRING GUSTY SOUTHWEST WINDS MONDAY MORNING. LMZ521-522-541>543-091115- /O.CON.KGRB.SC.Y.0003.120109T0600Z-120110T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 903 PM CST SUN JAN 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS BY DAYBREAK MONDAY. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
672 WHUS73 KGRB 091110 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 510 AM CST MON JAN 9 2012 ...INCREASING WINDS AND WAVES TODAY... .AN APPROACHING DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CREATE A TIGHTENING PRESSURE GRADIENT AND BRING GUSTY SOUTHWEST WINDS MONDAY MORNING. LMZ521-522-541>543-091915- /O.CON.KGRB.SC.Y.0003.000000T0000Z-120110T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 510 AM CST MON JAN 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH A FEW GALE FORCE GUSTS TO 35 KTS. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
214 WHUS73 KGRB 091545 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 945 AM CST MON JAN 9 2012 ...GUSTY WINDS AND BUILDING WAVES TODAY... .AN UPPER LEVEL DISTURBANCE WILL CREATE A TIGHTENED PRESSURE GRADIENT FOR TODAY...CAUSING GUSTY SOUTHWEST WINDS AND BUILDING WAVES THROUGH THE AFTERNOON. LMZ521-522-541>543-092345- /O.CON.KGRB.SC.Y.0003.000000T0000Z-120110T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 945 AM CST MON JAN 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTHWEST WINDS AT 15 TO 25 KTS WITH A FEW GALE FORCE GUSTS TO 35 KTS POSSIBLE. * WAVES...WAVES WILL BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOLF
483 WHUS73 KGRB 092100 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CST MON JAN 9 2012 ...GUSTY WINDS DIMINISHING EARLY EVENING... .AN UPPER LEVEL DISTURBANCE WILL SHIFT EAST OF THE AREA AND ALLOW WINDS TO DIMINISH DURING THE EARLY EVENING. LMZ521-522-541>543-100000- /O.CON.KGRB.SC.Y.0003.000000T0000Z-120110T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 300 PM CST MON JAN 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTHWEST WINDS AT 15 TO 25 KTS WILL DIMINISH TO 10 TO 20 KTS DURING THE EARLY EVENING. * WAVES...WAVES OF 2 TO 4 FT WILL SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 2:14 PM CST, 49 minutes earlier.
Area forecast discussion, Jan 8, 2:14 PM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 214 PM CST SUN JAN 8 2012 .SHORT TERM...TONIGHT AND MONDAY. SKIES WILL BE MOSTLY CLEAR EARLY THIS EVENING...THEN MID AND HIGH CLOUDS WILL BE ON THE INCREASE LATER TONIGHT AS NEXT 500MB TROUGH PASSES ACROSS THE WESTERN GREAT LAKES. SOME OF THE MODELS DO TRY TO DEPICT SOME LIGHT PRECIP ACROSS THE FAR NORTH LATE TONIGHT INTO MONDAY MORNING. BASED ON PATTERN WENT WITH A DRY SOLUTION DUE TO MODEL SOUNDINGS NOT SHOWING MUCH MOISTURE AROUND 850MB. THE WRF WAS MORE PRONOUNCED WITH THE DRY LAYER COMPARED TO THE GFS MODEL. IF ANY PRECIPITATION DID MAKE IT TO THE GROUND...IT WOULD ONLY BE SOME FLURRIES. TEMPERATURES TONIGHT WILL DROP OFF SOME JUST AFTER SUNSET...DUE TO A BRIEF PERIOD OF LIGHTER WINDS AND CLEAR SKIES BEFORE CLOUDS AND WINDS INCREASE OVERNIGHT. TEMPERATURES SHOULD REMAIN STEADY OR SLOWLY RISE A FEW DEGREES OVERNIGHT. SKIES WILL BECOME PARTLY CLOUDY OR MOSTLY SUNNY ON MONDAY. IT WILL BE MILD WITH MOST PLACES WARMING INTO THE LOWER TO MIDDLE 40S... OR SOME 20 DEGREES ABOVE NORMAL FOR THE DATE. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...FCST CONCERNS INCLUDE UNSEASONABLY WARM TEMPERATURES EARLY IN THE PERIOD... FOLLOWED BY COLDER WEATHER AND A THREAT OF SNOW SHOWERS FOR THE LATTER HALF OF THE WORK WEEK. VERY MILD TEMPERATURES ARE ANTICIPATED ON TUESDAY. GUIDANCE DID A POOR JOB WITH THE BIG WARMUP LAST FRIDAY...WITH MAV/MEX EXHIBITING A COLD BIAS AROUND 6 DEGREES...AND MET GUIDANCE A COLD BIAS OF 8 DEGREES...TWO DAYS IN ADVANCE OF THE WARMUP. AFTER LOOKING AT FCST 925 MB TEMPS AND MAKING ADJUSTMENTS TO ACCOUNT FOR THE SIGNIFICANT COLD BIAS IN GUIDANCE...EXPECT THAT TEMPS WILL WARM WELL IN THE 40S...PERHAPS NEAR 50 IN PARTS OF C/EC WI. MODELS HAVE SLOWED DOWN A BIT ON THE PROGRESSION OF THE COLD FRONT DURING THE MIDWEEK PERIOD...WITH SIGNIFICANT COOLING DELAYED UNTIL WEDNESDAY AFTERNOON. HAVE ADJUSTED TEMPS UP A LITTLE...AND WILL CARRY A CHC OF MIXED RAIN/SNOW OVER ABOUT THE NW HALF OF THE CWA. MODELS STILL OFFERING A VARIETY OF SOLNS WITH REGARD TO THE POSSIBLE EVOLUTION AND TRACK OF AN UPPER LOW MOVING THROUGH THE WESTERN GREAT LAKES SOMETIME DURING THE WEDS NGT TO THU NGT PERIOD. THE 00Z ECMWF WAS SLOWER AND FARTHER NORTH...WITH AN UPPER LOW MOVG THROUGH C WI ON THURSDAY EVG. THIS MORNING'S GFS RUN SHOWED A SOLN SIMILAR TO YESTERDAY MORNING'S ECMWF...WITH A TRACK NEAR THE WI/IL BORDER LATE WEDS NGT INTO THU. ENSEMBLES ARE SHOWING A SHARP UPPER TROF MOVG THROUGH THE REGION...WITH TIMING MORE IN LINE WITH THE SLOWER ECMWF. WILL NEED TO CARRY AT LEAST CHC POPS FOR THE ENTIRE AREA WEDS NGT INTO THURSDAY...WITH LIKELY POPS IN VILAS COUNTY...DUE TO FAVORABLE CONDITIONS FOR LAKE ENHANCED SNOW. WILL CONTINUE TO MENTION THE POTENTIAL FOR SIGNIFICANT ACCUMS IN VILAS COUNTY IN THE HAZARDOUS WEATHER OUTLOOK. EXPECT LINGERING LK-EFFECT TO TAPER OFF ON THURSDAY NGT AND FRIDAY. 00Z ECMWF SHOWED A CLIPPER SYSTEM MOVING THROUGH THE REGION NEXT WEEKEND...BUT ENSEMBLES DID NOT OFFER ANY SUPPORT FOR THIS SOLN... SO WILL GO WITH A DRY FCST FOR NOW. AFTER THE RECENT WARM SPELL...TEMPERATURES WILL CERTAINLY FEEL QUITE COLD FROM THURSDAY THROUGH SUNDAY. HOWEVER...WITH CLIMO VALUES GENERALLY IN THE SINGLE DIGITS FOR LOWS AND LOW TO MID 20S FOR HIGHS...EXPECTED READINGS AREN'T EXPECTED TO STRAY TOO FAR FROM NORMAL. && .AVIATION...FOR TONIGHT...WINDS WILL SLACKEN OFF THIS EVENING TO AROUND 5 KNOTS...THEN SHOULD INCREASE TO AROUND 10 KNOTS WITH GUSTS TO AROUND 15 KNOTS BY 12Z TUESDAY. LOW LEVEL WIND SHEAR FROM 230-240 DEGREES AT 40 TO 45 KNOTS IS EXPECTED TO DEVELOP AFTER 07Z WITH STRONGEST WINDS ALOFT BY 12Z. GUSTY WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED ON MONDAY. VFR CIGS SHOULD CONTINUE THROUGH MONDAY. THE ONLY POSSIBLE EXCEPTION WILL BE ACROSS THE FAR NORTH LATE TONIGHT INTO MONDAY MORNING AS SOME MODEL GUIDANCE WOULD SUGGEST CIGS DEVELOPING BELOW A THOUSAND FEET AND BELOW THE INVERSION. WITH UP SLOPE FLOW IN THIS REGION... TOTALLY CAN NOT RULE OUT THIS SCENARIO...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE 18Z TAF AT KRHI. ECKBERG && .MARINE...INCREASING SOUTHWEST WINDS ARE EXPECTED TONIGHT AND THEN CONTINUE MONDAY MORNING BEFORE GRADUALLY SUBSIDING MONDAY AFTERNOON. GUSTS COULD APPROACH GALE FORCE...ESPECIALLY OVER THE COASTAL WATERS OF NORTHERN DOOR COUNTY LATE TONIGHT INTO MONDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN POSTED FROM MIDNIGHT TONIGHT UNTIL 6 PM MONDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jan 8, 2:13 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 213 PM CST SUN JAN 8 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 213 PM CST SUN JAN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS SOME POTENTIAL FOR ACCUMULATING LAKE EFFECT SNOW OVER VILAS COUNTY FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE...BUT IT IS TOO EARLY TO MAKE AN ESTIMATE OF SNOWFALL TOTALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-092015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 213 PM CST SUN JAN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RE/TSK
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.